Timothy G. Berger, MD; Jordan W. Tappero, MD; Gilford S. Leoung, MD; Mark A. Jacobson, MD
To the Editor: Aerosolized pentamidine is being used more frequently for prophylactic therapy and treatment of Pneumocytis carinii pneumonia in persons infected with human immunodeficiency virus (1, 2). It has been reported to have fewer adverse reactions than parenteral administration (2, 3), and has even been used in patients who have had adverse reactions during parenteral pentamidine therapy (3). Nonetheless, cutaneous hypersensitivity reactions can occur.
A 57-year-old homosexual white man with the acquired immunodeficiency syndrome who had cytomegalovirus retinitis and Kaposi sarcoma had been receiving bimonthly aerosolized pentamidine, 60 mg, for 1 year when he presented with a 4-day history
Learn more about subscription options.
Register Now for a free account.
Berger TG, Tappero JW, Leoung GS, Jacobson MA. Aerosolized Pentamidine and Cutaneous Eruptions. Ann Intern Med. 1989;110:1035–1036. doi: 10.7326/0003-4819-110-12-1035_2
Download citation file:
Published: Ann Intern Med. 1989;110(12):1035-1036.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only